Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 4, 1:40 PM CST, 52 minutes earlier.
Area forecast discussion, Aug 4, 1:40 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
240 PM CDT Sun Aug 4 2019
.DISCUSSION...
The advertised showers and thunderstorms are finally filling in as
of 19Z...about an hour or so after originally expected. Still
expect storms area wide this afternoon and evening. Coverage
should be confined to south of I-40 and east of I-65 after
midnight. With the slow nature of these storms heavy rainfall and
some isolated flooding is still a threat. There could also be some
strong gusty winds as the storms collapse and outflow boundaries
move through.
The upper level shortwave that is responsible for the increased
storms this afternoon and evening will move through tonight. Have
left a low end chance for storms during the afternoon for
southeast Middle TN tomorrow.
With light wind and a moist ground expect patchy ground fog in
the morning.
It looks like this upper level shortwave should move past the
area by Tuesday leaving us dry for the most part. Did include some
slight chance afternoon showers.
Northwest flow will dominate the forecast from Wednesday through
the weekend. This will allow for a couple of additional shortwaves
for the end of next week. If the long range models can agree on a
solution it is possible that around Sunday will be dry.
Temperatures will continue to be around normal for August.
&&
.AVIATION...
18Z TAF DISCUSSION.
Widespread showers and storms are expected this afternoon and into
the early evening hours. All terminals should see vicinity storms
throughout this time frame with occasional storms directly
impacting terminals. Some storms could have strong winds as they
collapse and decreased visibility due to heavy rainfall. Storms
should diminish by 03z and leave calm conditions with clearing
skies, which will encourage fog development and reduced
visibilities at all terminals through the early morning hours on
Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 68 91 69 91 71 / 30 10 10 20 40
Clarksville 66 89 67 89 70 / 10 10 10 20 30
Crossville 63 84 63 85 67 / 60 20 10 20 30
Columbia 66 89 67 90 70 / 30 20 10 20 30
Lawrenceburg 66 88 67 89 70 / 50 20 10 20 30
Waverly 67 89 67 90 70 / 20 10 10 20 40
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......12
AVIATION........11
Hazardous weather outlook, Aug 4, 4:00 AM CST, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Sun Aug 4 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-051000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Sun Aug 4 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Numerous showers and thunderstorms will develop across Middle
Tennessee today through this evening. Localized flooding will be
a concern with the slow moving thunderstorms. A few storms could
be strong with wind gusts over 40 mph.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of any flooding or damaging winds would be
appreciated.
13
In the hours before
Special weather statement, Aug 4, 1:19 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
219 PM CDT Sun Aug 4 2019
TNZ007-008-027-041945-
Robertson TN-Davidson TN-Sumner TN-
219 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...WEST
CENTRAL SUMNER AND EASTERN ROBERTSON COUNTIES UNTIL 245 PM CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 7 miles northeast of Springfield, moving south at 20
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Gallatin, Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Ridgetop, Cross Plains and Orlinda.
This includes Interstate 65 between mile markers 99 and 115.
LAT...LON 3635 8647 3634 8690 3665 8685 3665 8668
TIME...MOT...LOC 1919Z 342DEG 18KT 3658 8679
21
Special weather statement, Aug 4, 1:49 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
249 PM CDT Sun Aug 4 2019
TNZ027-059-062-042015-
Rutherford TN-Williamson TN-Davidson TN-
249 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DAVIDSON...WEST
CENTRAL RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 315 PM
CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nolensville, or 9 miles northeast of Franklin, moving southeast at
15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Smyrna, Brentwood, La Vergne and Nolensville.
LAT...LON 3598 8675 3604 8667 3595 8655 3588 8667
TIME...MOT...LOC 1948Z 317DEG 20KT 3599 8668
21
Special weather statement, Aug 4, 2:12 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
312 PM CDT Sun Aug 4 2019
TNZ059-042045-
Williamson TN-
312 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving south at 20 mph.
Pea to dime size hail will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Spring Hill and Thompson's Station.
This includes the following highways...
Interstate 65 between mile markers 54 and 68.
Interstate 840 between mile markers 29 and 41.
Williamson County Fair will also be impacted.
LAT...LON 3597 8674 3579 8663 3580 8665 3579 8665
3579 8666 3578 8666 3573 8686 3574 8687
3594 8689
TIME...MOT...LOC 2011Z 341DEG 18KT 3592 8682
21Thunderstorm Wind, Williamson
- When
- August 4, 2:32 PM CST
- Where
- Williamson County, 0.86 mi NW of Mudsink
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 35.929, -86.831
A tree was blown down at the intersection of Liberty Hills Drive and Logans Circle.
Flash Flood, Davidson
- When
- August 4, 2:33 PM CST to 2:49 PM CST
- Where
- Davidson County, 1.76 mi N of Woodbine to 0.4 mi S of Nashville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.145, -86.721
Flash flooding affected parts of southeast Nashville. Water a few inches deep completely covered Glenrose Avenue between Thompson Lane and Foster Avenue. Water also covered the right lane of I-65 northbound near Wedgewood Avenue, and approximately 6 inches of water covered the westbound lanes of I-24 near the I-40 split.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Dakota, August 4, 20191 death · 1 in hail · 2 events
- Hail and Damaging Winds in North Dakota, August 4 to 5, 2019$55,000 · 1.75 in hail · 16 events
- Wildfire in Nevada, August 4 to 13, 20192 injured · $35,000 · 1 event
- Flood and Lightning Strike in Florida, August 4, 20191 injured · $100 · 2 events
- Flash Flooding and Damaging Winds in Utah, August 4, 201956 kt wind · 8 events
- Flash Flood and Flood in Massachusetts, August 4, 2019$7,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in South Dakota, August 4, 20191.75 in hail · 7 events
- Flash Flood and Damaging Winds in Nebraska, August 4, 201970 kt wind · 7 events
- Damaging Winds in Virginia, August 4, 2019$9,000 · 50 kt wind · 6 events
- Damaging Winds in Alabama, August 4, 2019$400 · 52 kt wind · 6 events
- Flash Flood and Heavy Rain in Hawaii, August 4 to 5, 20195 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 4, 20194 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853943, 853946.